MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE WHISPER MS GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE WHISPER MS GUIDE WIRE
Model Number 1005357HJ
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 11/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was not returned to abbott vascular for analysis.A review of the electronic lot history record (elhr), corrective action tracking system for the web (catsweb) database review and similar incident query for this product was not performed since the lot number was not reported.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.It should be noted that the electronic instructions for use guide wire hi-torque guide wires ce fda (ifu), states: carefully observe the instructions under ¿do not¿ and ¿do¿ below.Failure to do so may result in vessel trauma, guide wire damage, guide wire tip separation, or stent damage.If resistance is observed at any time, determine the cause under fluoroscopy and take remedial action as needed.Do use extreme caution when moving a guide wire through a non-endothelialized stent, or through stent struts into a bifurcated vessel.Use of this technique carries additional patient risks, including the risk that the wire may become caught on the stent strut.The reported ifu violation appears to have been caused or attributed to user error.The technique and/or manipulation of the guide caused the reported jailing and/or entrapment of the guide wire tip.Further manipulation to free the guide wire ultimately led to the tip separation the investigation determined the reported entrapment of the device, tip separation, and additional therapy non-surgical treatment of removal of the separated tip using a snare device appear to be related to user error.In this case, the technique and/or manipulation of the guide caused the reported jailing and/or entrapment of the guide wire tip.Further manipulation to free the guide wire ultimately led to the tip separation which was ultimately removed using a snare device.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
User facility medwatch report (b)(4) received stating: patient to cath lab for heart cath with percutaneous coronary intervention of the left anterior descending coronary artery.Stent was successfully placed in left descending coronary artery, but then dissection was noted.Multiple stents were deployed, and then dissection noted at main coronary artery, and then left circumflex coronary artery.After stents deployed, patient decompensated and cpr was started.Impella was placed, and balloon inflations into circumflex artery were performed.They performed a couple of balloon inflations with the 2 x 15 mm emerge balloon in the left circumflex.This was done over a whisper wire, which was advanced into the left circumflex.At this time, the whisper wire tip became entangled in the left main stent and the end of it sheared off.It was retrieved with en snare device.They were able to restore flow in the left circumflex with balloon inflations.The following additional information was received: the patient decompensated prior to wiring the left circumflex artery (lcx), resulting in prolonged hospitalization.The slow flow in the lcx was before wiring with the whisper.No additional information was provided.
 
Additional Manufacturer Narrative
H6: investigation findings/result code: 3252 - removed.Investigation conclusion codes: 4307, 4311 - removed.

Brand Name
HI-TORQUE WHISPER MS GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11521630
Report Number2024168-2021-02169
Device Sequence Number14603019
Product Code DQX
UDI-Device Identifier08717648037818
UDI-Public08717648037818
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 03/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1005357HJ
Device Catalogue Number1005357HJ
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/23/2021
Supplement Date Received by Manufacturer03/18/2021
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date03/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight93